MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.Lens was returned in vial, in liquid, in a plastic bag.Visual inspection found optic and haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated that a micl12.1, -10.0 diopter, implantable collamer lens would not load properly.It was reported that there was no patient contact and the back-up lens (serial number (b)(4) was implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8159596
Report Number2023826-2018-01821
Device Sequence Number14002693
Product Code MTA
UDI-Device Identifier00841542102759
UDI-Public00841542102759
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberMICL 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR